Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for chemical burn on face

I think I have a chemical burn on my face. I used hydrocortisone cream 1% over the counter, and mixed to it with baking soda and white toothpaste to get read of acne, i left it on for 30 minutes and when I went to rinse my face, my skin in certain areas peeled off now I have red blotches on my face and it hurts to touch. What should I do to help relieve and get rid of it
Mon, 17 Nov 2014
Report Abuse
Dermatologist 's  Response
Hello. Thanks for writing to us at heathcaremagic

You have developed Irritant Dermatitis to baking soda and toothpaste.
If I was the treating doctor I would have asked you to use a moderately potent topical steroid e.g fluticasone propionate 0.05% cream, twice daily at the affected site.
Avoids soaps on face. Use a gentle cleanser, twice daily till the irritation resolves.
Topical steroids are anti-inflammatory and would take care of the redness and irritation.
Rather than trying home remedies you may rather use specific treatment for acne like topical clindamycin gel Or benzoyl perioxide gel for acne. These are prescription drugs.
I would suggest that you visit a dermatologist in your region. Your dermatologist will assess the severity of your acne and prescribe you accordingly.

Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Burns on my face due to use of a dipilatory cream. Put hydrocortisone on it and gel from freshly cut aloe vera. The pain is less, but it looks...